MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48419
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported to cook that there was a kink in the inner cannula of the delivery system of a zenith flex aaa endovascular graft bifurcated main body.The patient was undergoing a procedure for a thoracoabdominal aneurysm.Prior to the placement of the zenith flex aaa endovascular graft bifurcated main body, the stent was unsheathed and holes were made in the graft to accommodate the visceral anatomy.The graft was then "re-sheathed." however, after re-sheathing the graft, a wire guide was unable to be advanced through the delivery system cannula due to a kink.A different wire guide was able to be passed through the lumen of the delivery system.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
It was reported to cook on 13may2024 that the difficult advancement over the lunderquist wire happened outside the patient.The procedure was completed over the amplatz wire in the same way it would have over a lunderquist wire.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: cook was notified of an incident involving a zenith flex aaa endovascular graft bifurcated main body.In a patient with a previous evar (endovascular aneurysm repair) procedure, the complaint device was being placed for a thoracoabdominal aneurysm.Prior to placement, the graft was unsheathed and holes were made to accommodate the visceral anatomy.After re-sheathing, the device was unable to be advanced over a lunderquist wire guide.According to the site, this was due to a possible kink of the inner cannula; however, the origin of the kink was unknown.An amplatz wire guide was used and the procedure was completed.No harm to the patient was reported.Reviews of documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to this incident.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, t_zaaaf_rev5 ¿zenith flex aaa endovascular graft with the z-trak introduction system¿ provides the following information to the user related to the reported failure mode: 4.5 implant procedure: do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith flex aaa endovascular graft.Do not attempt to re-sheath the graft after partial or complete deployment 9 how supplied: the product is sterile if the package is unopened or undamaged.Inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred do not use the product and return to cook.10.2 inspection prior to use: inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook, prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient.Based on the information provided, no device return, and the results of the investigation, a definitive cause could not be established for the failure.It is possible that the device being deployed and re-sheathed could have inadvertently caused damage to the delivery system.However, because the delivery system was not returned for investigation, and the delivery system was ultimately able to be deployed, this could not be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19287934
Report Number1820334-2024-00660
Device Sequence Number15239411
Product Code MIH
UDI-Device Identifier10827002484198
UDI-Public(01)10827002484198(17)260412(10)16005802
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Model NumberG48419
Device Catalogue NumberTFFB-28-111-ZT
Device Lot Number16005802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer05/13/2024
07/24/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date05/16/2024
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ WIRE GUIDE; LUNDERQUIST WIRE GUIDE
Patient SexUnknown